MAUDE Adverse Event Report: ZIMMER DENTAL 15 DEG TAPER 3.5P,1MM-2MM; ABUTMENT

ZIMMER DENTAL 15 DEG TAPER 3.5P,1MM-2MM; ABUTMENT
Model Number 15AT312
Medical Device Problem Codes Mechanical Problem (1384); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).Weight unknown / not provided.Expiration date and unique identifier (udi) number unknown / not provided.Device manufacturer date unknown / not provided.
 
Event or Problem Description
It was reported that the abutment loosened.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).The following fields have been updated: b4: date of this report, b5: describe event or problem, d4: additional device information, g3: date received by manufacturer, g6: type of report, h1: type of reportable event , h2: follow up type, h3: device evaluated by manufacturer, h4: device manufacturer date, h6: adverse event problem, h10: additional narrative.One (1) 15 deg taper 3.5p,1mm-2mm (15at312) was returned for investigation.Visual evaluation of the as returned product identified one abutment, one cover screw and one guide pin.No damage to the drive feature, just slight wear.No damage to the threads.Functional testing with an in-house implant.To recreate the reported events; verified no malfunction.A pre-existing condition noted on the per was unknown bone density type, poor oral hygiene.The reported device was located on tooth # 23 (fdi) and was used for approximately 8 days.Dhr review was completed for the subject lot number (2022051357).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2022051357) for similar events and no other complaint was identified.Review completed utilizing keywords: loosening & damaged drive feature.Based on the available information, and functional testing device malfunction did not occur, and the reported event (loosening) was non-verifiable.However, the reported event (damaged drive feature) was unconfirmed.
 
Event or Problem Description
It was reported that the abutment that had been placed on patient's mouth on (b)(6) 2022 at 30 ncm.Loosening on (b)(6) 2022.The doctor tried to retighten it on (b)(6) 2022 but it was impossible as the driver couldn't engage correctly the screw head.Doctor reported as a result of the event : gingivectomy.It was not possible to take impressions, patient would have to come back.

Brand Name
15 DEG TAPER 3.5P,1MM-2MM
Common Device Name
ABUTMENT
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key15852532
Report Number0002023141-2022-02930
Device Sequence Number6393069
Product Code NHA
UDI-Device Identifier00889024012035
UDI-Public(01)00889024012035(17)270607(10)2022051357
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number15AT312
Device Catalogue Number15AT312
Device Lot Number2022051357
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2022
Supplement Date Received by Manufacturer03/13/2023
Initial Report FDA Received Date11/23/2022
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale